The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (152 KB) | Metadata | Table of Contents | ZAA summary
Volume 38, Issue 3, 2019, pp. 351–374
DOI: 10.4171/ZAA/1641

Published online: 2019-07-15

Existence of Fixed Points in a Class of Convex Sets

Anna Betiuk[1], Tomás Domínguez Benavides[2] and Maria A. Japón[3]

(1) Maria Curie Sklodowska University, Lublin, Poland
(2) Universidad de Sevilla, Spain
(3) Universidad de Sevilla, Spain

There are many well-known results about existence of fixed points for nonexpansive mappings defined on convex sets of Banach spaces which are $\tau$-compact, where $\tau$ is usually a topology coarser than the norm topology. In this paper, we prove that it is possible to remove the $\tau$-compactness assumption and still obtain some fixed point results in a large framework. As particular cases, we can consider certain families of non-$w^*$-compact subsets in $\ell_1$, the James space $J_p$, the trace space $\mathcal{C}_1(\ell_2)$ and some other dual nonreflexive Banach spaces and we prove that „local" stability results for nonexpansive mappings can be achieved. In order to reach our purposes, we will make use of two new geometric coefficients $a_\tau(X)$ and $t_\tau(C)$. Since the problem of the existence of fixed points for a nonexpansive mapping can equivalently be redefined assuming that the mapping is asymptotically regular, we will first focus on asymptotically regular mappings which satisfy a rather weak Lipschitz condition according to the value of the fraction $\frac{a_\tau(X)}{t_\tau(C)}$. Furthermore, we will show some examples proving that our results are sharp and can be used to obtain „global" stability results for the fixed point property.

Keywords: Fixed point, nonexpansive mappings, asymptotically regular mappings

Betiuk Anna, Domínguez Benavides Tomás, Japón Maria: Existence of Fixed Points in a Class of Convex Sets. Z. Anal. Anwend. 38 (2019), 351-374. doi: 10.4171/ZAA/1641